Asymptotic Solutions for Unsteady Laminar Free Convection on a Vertical Plate

[+] Author and Article Information
E. R. Menold

Engineering Division, Case Institute of Technology, Cleveland, Ohio

Kwang-Tzu Yang

Department of Mechanical Engineering, University of Notre Dame, Notre Dame, Ind.

J. Appl. Mech 29(1), 124-126 (Mar 01, 1962) (3 pages) doi:10.1115/1.3636443 History: Received February 20, 1961; Online September 16, 2011


Exact asymptotic solutions for unsteady free convection on a vertical plate with arbitrary surface temperature or heat-flux variations and Prandtl number are presented. Analytical solutions in closed forms are given for stepwise and linear variations in both surface temperature and heat flux and arbitrary Prandtl number. Also described are phase relations of thermal responses when the prescribed thermal conditions at the plate become periodic.

Copyright © 1962 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In